Download this article
Download this article For screen
For printing
Recent Issues

Volume 18
Issue 6, 1039–1219
Issue 5, 847–1038
Issue 4, 631–846
Issue 3, 409–629
Issue 2, 209–408
Issue 1, 1–208

Volume 17, 12 issues

Volume 16, 10 issues

Volume 15, 10 issues

Volume 14, 10 issues

Volume 13, 10 issues

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Author Index
To Appear
Other MSP Journals
This article is available for purchase or by subscription. See below.
Transcendental series of reciprocals of Fibonacci and Lucas numbers

Khoa Dang Nguyen

Vol. 16 (2022), No. 7, 1627–1654

Let F1 = 1,F2 = 1, be the Fibonacci sequence. Motivated by the identity k=01F2k = 7 52, Erdös and Graham asked whether k=11Fnk is irrational for any sequence of positive integers n1,n2, with nk+1nk c > 1. We resolve the transcendence counterpart of their question; as a special case of our main theorem, we have that k=11Fnk is transcendental when nk+1nk c > 2. The bound c > 2 is best possible thanks to the identity at the beginning. This paper provides a new way to apply the subspace theorem to obtain transcendence results and extends previous nontrivial results obtainable by only Mahler’s method for special sequences of the form nk = dk + r.

PDF Access Denied

We have not been able to recognize your IP address as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

algebraic numbers, transcendental numbers, subspace theorem
Mathematical Subject Classification
Primary: 11J87
Secondary: 11B39
Received: 27 November 2020
Revised: 20 September 2021
Accepted: 23 October 2021
Published: 16 October 2022
Khoa Dang Nguyen
Department of Mathematics and Statistics
The University of Calgary
Calgary AB